Have any of you ever experienced one? If so, was it something you and your doctors had to continue to worry about?
A week ago I went in for an A-fib ablation. Recovery has gone okay, not perfect, but not terrible. Yesterday while riding in the car with a friend of mine, my vision became incredibly blurry. In retrospect I also recall feeling a little nauseous and that sudden dropping feeling where you just don't feel quite right anymore. I tried to get my vision to clear up, even switched from my contacts to my glasses and nothing helped. After about 10 minutes I called my EP's office, thinking that it was just another bad side effect of the meds I'm on. They jumped into action and prescribed a blood thinner that you inject into your stomach fat and told me use it as soon as possible. I'm taking this for 7 days along with the previously prescribed Pradaxa. I know that they are concerned about blood clots and stroke with A-fib ablations, but I figured that the blood thinner was enough. Should I be concerned in the future? At 30 I wouldn't be considered a high risk, or am I now?
I recall when my wife had major cancer surgery we had to inject a anticoagulant, and I asked about just using Warfarin. The doctor said no, it seems the injection is far more effective (strong?). I don't recall how long she had to take the injections (administered by me), but think it was about a week. I also recall when I picked up the box of one-use syringes I said, "but we have prescription insurance".. he said, yes, that is your cost after the insurance covers (a major portion of the cost) its limits. I guess there was no generic substitute at that time (about 2 years ago), the throw away syringes couldn't account for more that a dollar or two per shot. The good news is she didn't have any clot problems, that we know of.
I'm sure you have looked up the list of symptoms on stroke so I'll not try to do better as I'd have to look up myself. Happily I have never had any stroke problems, that I know of.
Keep us posted, we all wish you a speedy and full recovery and atrial fibrillation free life.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.